Recently diagnosed - struggling with Concerta XL meds could do with a little advice.

information

#1

Hi, ok so was diagnosed in November with severe combined type ADHD.
My doctor started me on Concerta at 18mg per day. I have high blood pressure so I have to monitor this every day and as far as my BP goes it’s been ok.
After 3 weeks he asked if I had noticed any difference, saying I would pretty much know right away if they were working. I had a few mild side affects, sleep mainly but as I am already a really bad sleeper this did not cause any problems.
As I had not noticed any difference in my every day things, it was put up to 36mg a day.
Again I tried for two weeks, not noticing any difference, BP still ok (for me) but no difference in forgetfulness, concentration, emotions, basically still not getting anything done etc. I had one amazingly wide awake 40 hour stint, but since managed to get better sleep than normal.

So yesterday it was put up to 52mg.
I took the 52mg this morning, a few hours later I start to feel kind of “high” for want of a better word. Bp is still good, no palpitations etc.
I’ve got absolutely nothing done I wanted to, a lot worse than normal. I have not gone to a meeting this evening I wanted to as I feel way more apprehensive than normal. I still feel (10 hrs now) woolly, “high” like very slightly drunk, but able to write and concentrate on things I don’t need to concentrate on and a little more tired than normal… ugh i hope this makes sense, I’ve only ever been drunk rarely, never dabbled with drugs so sorry if my description does not make sense lol. It feels like “high” but not a nice “high” it’s very weird lol.

Is this, for who have been on this drug, normal, is this just something I would get used to?
As in a side affect that will dissipate? My BP is spot on for me and I have no other side affects.
I will call my doctor tomorrow, but just looking for some answers really.
If it’s something others have experienced and goes away after a day or so I would feel a lot better keeping going with it.

Thanks, soz for the long post!
Ian


#2

I am not a doctor but recently have gonebthrough the medication process. For me it took a few days for side effects to appear and then a few more days for them to subside. But if you are concerned give your doctor a call and get some medical advice


#3

Started on Ritalin LA, but for legal reasons (Japan) have to get on Concerta, am currently on 36, want to move to 54 next week because I also don’t feel any effect. But since I have Ritalin experience, I’ll compare the experiences ajd let you know once I’ve switched to 54. But yeah, ask your doctor, see what he says. It could just be a temporary thing, but better to let him know you’re feeling fuzzy.


#4

Thanks for the replies, Called the doc today so waiting on a call now.
Had a really bad night, no sleep and feel like I have a hangover today so decided not to have any more until I’ve had a chat with the doc. I’m surprised that a extra 12mg had such a impact. Oh the joys lol.


#5

I’ve been on concerta 54 for a long time. The side effects you have are similar to mine, that “high” feeling happens to be once in a while, what usually happens is I have a very slow reaction time to anything, i get dizzy, like my ears are filled with fluid and it takes more effort to stay balanced, and I definitely cannot focus when i fell that strange “high.” it usually happens if I forget to take my meds for a few days and go back to taking them, like if i forget on the weekends. Luckily they only happen once in a while if i forget for a long period of time.

But calling your doctor is a good idea, I was able to try different medicines until i found one that worked. Hopefully you can too!